It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-09-2007, 10:13 AM   #1
Junior Member
(female)
 
Join Date: Nov 2007
Location: VA
Posts: 14
tomkinsone HB User
When to start Apri

My daughter was prescribed Apri on November 2. She had never been on any form of BC pill and she is 17. Her period isn't due until November 17th'ish. I asked her doctor when she should start her pills and she said, "it is ok for her to start them whenever she feels like it". "It would probably be best if she start them on a Sunday though" and so I said, "like this sunday?" And she said, "yes".

Now, I am concerned how this will impact her cycle since she isn't due for her period until Nov 17th. What do we do with the pills when she starts her period or will it even start since she will still be on the hormone pill instead of the placebo? Any advice is greatly appreciated.

Also, the doctor gave her a choice of taking Yaz or the Depo shot. she chose the Apri. Anyone have any feelings one way or the other about the other two forms?

One final thought... she has only been on the pill now for about 5 days and she is experiencing moodiness, grumpiness. do you know if there is anything that can aleive these types of side effects?

thanks for your help.

Liz.

Last edited by tomkinsone; 11-09-2007 at 10:14 AM.

 
Old 11-09-2007, 03:10 PM   #2
Senior Member
(female)
 
Join Date: Jan 2007
Location: Boston
Posts: 150
MusicElle HB User
Re: When to start Apri

those side effects sound pretty typical, Every time I start a new pill I'm a psycho, it usually goes away after a month. Your suposed to start birthcontrol pills on either the first day of your period or the first sunday after your period. The sunday thing is to avoid having a period on the weekend, it actally makes me have my period on the weekend but thats just me. Its ok that she started them already though. She just is more likely to have break through bleeding or spotting. This is because she may have already ovoulated, in which case she will have her period when she was due for it because the body needs to dicard the egg she released. But this is all speculation because I have no idea if she ovoulated. She'll be fine just have her continue taking her pill every day even if she is bleeding and things will sort out next cycle. As for the other options I personally wont use the Depo shot because it reduces bone density which is a risk I wont take just for the three months of convienence. I've never been on yaz I just started Yasmin(a very similar pill)and so far so good. Apri was my first pill, I stopped it because it didn't help my acne but other than that I didn't have any other side effects.

 
Sponsors Lightbulb
   
Old 11-09-2007, 07:42 PM   #3
Senior Member
(female)
 
Join Date: Aug 2006
Location: Colorado
Posts: 167
Post-It HB User
Re: When to start Apri

Ditto Elle. When I began bc and then switched brands after 2 years, each time I was overly emotional and a downright you-know-what. I adjusted typically after the first week, but the pill can take up the 3 months for your body to adjust. If it's too much for her, though, talk to her doc and see if it's the right option for her.

Personally I would NEVER use the Depo shot. That is a HUGE amount of hormones going into your body. Depo almost always causes weight gain and can take up to a year for it to get out of your body once you stop taking it.

I was on Apri for 2 years before I switched. I liked the pill and had no problems with it except for increased hunger/cravings which made me gain weight. I switched to Yaz and so far (except for this annoying breakthrough bleeding which just recently happened) it's been a great pill. Either pill is a good option in my opinion, but I would definitely avoid the Depo shot.

 
Old 11-09-2007, 08:09 PM   #4
Junior Member
(female)
 
Join Date: Nov 2007
Location: VA
Posts: 14
tomkinsone HB User
Re: When to start Apri

Thanks a lot for answering, I appreciate it so much. I will keep my eye on her moods and see how things go. I will probably consult her doctor to make sure that all's ok.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Desogen/Apri latayy26 Acne 12 04-03-2010 04:57 PM
Bleeding on Apri? creatologie Birth Control 5 07-05-2008 10:20 AM
Good Way To Start Ovulating......to Conceive... MATERIAL_GIRL Polycystic Ovary Syndrome (PCOS) 1 01-08-2008 12:57 AM
Apri And Weight Gain chattybubbles07 Birth Control 1 10-16-2007 10:59 AM
Apri- please any information Longview Birth Control 12 08-02-2007 08:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), sue19 (2), frankieswife (2), sjb (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!